Discs in hulls of real immersions into Stein manifolds

  • Rasul Shafikov
  • Alexandre Sukhov


We obtain results on existence of complex discs in plurisubharmonically convex hulls of Lagrangian and totally real immersions to Stein manifolds.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    H. Alexander, “Gromov’s method and Bennequin’s problem,” Invent. Math. 125 (1), 135–148 (1996).MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    H. Alexander, “Disks with boundaries in totally real and Lagrangian manifolds,” Duke Math. J. 100 (1), 131–138 (1999).MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    K. Cieliebak and Y. Eliashberg, From Stein to Weinstein and Back: Symplectic Geometry of Affine Complex Manifolds (Am. Math. Soc., Providence, RI, 2012), AMS Colloq. Publ. 59.CrossRefMATHGoogle Scholar
  4. 4.
    B. Drinovec Drnovšek and F. Forstnerič, “Characterizations of projective hulls by analytic discs,” Ill. J. Math. 56 (1), 53–65 (2012).MathSciNetMATHGoogle Scholar
  5. 5.
    J. Duval and D. Gayet, “Riemann surfaces and totally real tori,” Comment. Math. Helv. 89 (2), 299–312 (2014).MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    J. Duval and N. Sibony, “Hulls and positive closed currents,” Duke Math. J. 95 (3), 621–633 (1998).MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Y. Eliashberg, “Topological characterization of Stein manifolds of dimension >2,” Int. J. Math. 1 (1), 29–46 (1990).MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Y. Eliashberg and M. Gromov, “Convex symplectic manifolds,” in Several Complex Variables and Complex Geometry: Proc. Summer Res. Inst., Santa Cruz, CA, 1989 (Am. Math. Soc., Providence, RI, 1991), Proc. Symp. Pure Math. 52, Part 2, pp. 135–162.CrossRefGoogle Scholar
  9. 9.
    F. Forstnerič, Stein Manifolds and Holomorphic Mappings: The Homotopy Principle in Complex Analysis (Springer, Heidelberg, 2011).CrossRefMATHGoogle Scholar
  10. 10.
    M. Gromov, “Pseudo holomorphic curves in symplectic manifolds,” Invent. Math. 82 (2), 307–347 (1985).MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    M. Gromov, “Soft and hard symplectic geometry,” in Proc. Int. Congr. Math., Berkeley, CA, 1986 (Am. Math. Soc., Providence, RI, 1987), Vol. 1, pp. 81–98.Google Scholar
  12. 12.
    S. Ivashkovich and V. Shevchishin, “Reflection principle and J-complex curves with boundary on totally real immersions,” Commun. Contemp. Math. 4 (1), 65–106 (2002).MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    S. Ivashkovich and A. Sukhov, “Schwarz reflection principle, boundary regularity and compactness for J-complex curves,” Ann. Inst. Fourier 60 (4), 1489–1513 (2010).MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    F. Labourie, “Exemples de courbes pseudo-holomorphes en géométrie riemannienne,” in Holomorphic Curves in Symplectic Geometry, Ed. by M. Audin and J. Lafontaine (Birkhäuser, Basel, 1994), Prog. Math. 117, pp. 251–269.CrossRefGoogle Scholar
  15. 15.
    F. L´arusson and R. Sigurdsson, “Plurisubharmonic functions and analytic discs on manifolds,” J. Reine Angew. Math. 501, 1–39 (1998).MathSciNetMATHGoogle Scholar
  16. 16.
    D. McDuff and D. Salamon, J-Holomorphic Curves and Symplectic Topology (Am. Math. Soc., Providence, RI, 2004), AMS Colloq. Publ. 52.CrossRefMATHGoogle Scholar
  17. 17.
    A. Nijenhuis and W. Woolf, “Some integration problems in almost-complex and complex manifolds,” Ann. Math., Ser. 2, 77, 424–489 (1963).MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    E. A. Poletsky, “Holomorphic currents,” Indiana Univ. Math. J. 42 (1), 85–144 (1993).MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    J.-P. Rosay, “Poletsky theory of disks on holomorphic manifolds,” Indiana Univ. Math. J. 52 (1), 157–169 (2003).MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    R. Shafikov and A. Sukhov, “Polynomially convex hulls of singular real manifolds,” Trans. Am. Math. Soc. 368 (4), 2469–2496 (2016).MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    J.-C. Sikorav, “Some properties of holomorphic curves in almost complex manifolds,” in Holomorphic Curves in Symplectic Geometry, Ed. by M. Audin and J. Lafontaine (Birkhäuser, Basel, 1994), Prog. Math. 117, pp. 165–189.CrossRefGoogle Scholar
  22. 22.
    E. L. Stout, Polynomial Convexity (Birkhäuser, Boston, 2007), Prog. Math. 261.MATHGoogle Scholar
  23. 23.
    C. Viterbo, “Functors and computations in Floer homology with applications. I,” Geom. Funct. Anal. 9 (5), 985–1033 (1999).MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2017

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of Western OntarioLondonCanada
  2. 2.UFR de MathématiquesUniversité de Lille, Sciences et TechnologiesVilleneuve d’Ascq CedexFrance

Personalised recommendations